Alert archive / Louisiana / Flash Flood Warnings in 2002
Flash Flood Warning 17, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Sep 26, 2002, 7:41 AM CDT for 4 parishes in Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 26, 2002, 7:41 AM CDT (12:41 UTC)
- Expired
- Sep 26, 2002, 10:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
Counties Jefferson Parish, LA, Orleans Parish, LA, Plaquemines Parish, LA, Saint Bernard Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 0.7 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 941 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLIX 261241 FFWNEW LAC051-071-075-087-261530- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 740 AM CDT THU SEP 26 2002 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * FLASH FLOOD WARNING FOR... JEFFERSON PARISH IN SOUTHEAST LOUISIANA THIS INCLUDES THE CITIES OF...METAIRIE...KENNER...MARRERO... HARVEY ORLEANS PARISH IN SOUTHEAST LOUISIANA THIS INCLUDES THE CITY OF...NEW ORLEANS PLAQUEMINES PARISH IN SOUTHEAST LOUISIANA THIS INCLUDES THE CITY OF BELLE CHASSE ST. BERNARD PARISH IN SOUTHEAST LOUISIANA THIS INCLUDES THE CITY OF CHALMETTE * UNTIL 1030 AM CDT * AT 740 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED A BAND OF HEAVY RAIN ACROSS THE NEW ORLEANS METROPOLITAN AREA...MOVING EAST AT 15 MPH. AN ADDITIONAL ONE TO TWO INCHES OF RAIN CAN BE EXPECTED THROUGH 1030 AM. WITH THE GROUND ALREADY SATURATED AND FLOODING OF ROADS ONGOING...ADDITIONAL RAIN WILL LEAD TO ADDITIONAL FLOODING OF ROADS AND LOW LYING AND FLOOD PRONE AREAS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Sep 26, 3:10 AM CDT, 4 hours 31 minutes earlier.
Area forecast discussion, Sep 26, 3:10 AM CDT, 4 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 310 AM CDT THU SEP 26 2002 ...TROPICAL STORM ISIDORE ALONG THE SOUTHEAST COAST OF LOUISIANA WEST OF GRAND ISLE CONTINUING TO MOVE NORTH... ALL INTERESTS ACROSS SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI SHOULD CONTINUE TO MONITOR THE LATEST ADVISORIES FROM THE NATIONAL HURRICANE CENTER AND TROPICAL STORM LOCAL ACTION STATEMENTS FROM THIS OFFICE REGARDING THE PROGRESSION OF ISIDORE. OBVIOUSLY...THE FIRST HALF OF THE FORECAST WILL BE HEAVILY DICTATED BY THE TRACK OF ISIDORE. ISIDORE HAS REACHED THE COAST JUST WEST OF GRAND ISLE AS OF 3 AM THIS MORNING CONTINUING TO MOVE NORTH ABOUT 13 MPH. RADAR IMAGERY HAS BEEN SHOWING CYCLONIC CIRCULATION A LITTLE FURTHER NORTH AROUND 5 TO 6K. TRACK MAY BECOME A LITTLE MORE NNE WITH TIME BUT NOT MOVE QUITE AS FAST AS AVN DEPICTING BUT NEAR AS SLOW AS NGM AND ETC MODELS. THUS...WITH WRAP AROUND RAIN AND TSTMS TODAY MUCH OF THE AREA WILL HAVE RAIN WITH LOCALLY HEAVY RAIN ASSOCIATED WITH THE BANDS ROTATING AROUND ISIDORE. THUS WITH A CONTINUED THREAT OF LOCALLY HEAVY RAIN WILL CONTINUE THE FLOOD WATCH WITH INTENSITY GRADUALLY DECREASING FROM THE SOUTH AS THE ASSOCIATED LOW PRESSURE SYSTEM MOVES NORTH. LATEST WATER VAPOR IMAGERY INDICATED DRY AIR SPREADING SOUTHEAST OUT OF TEXAS TURNING EASTWARD THROUGH THE NORTHWEST GULF TOWARDS THE NORTH CENTRAL PORTION OF THE GULF. ADDITIONAL RAINFALL AMOUNTS OF 3 TO 5 INCHES ARE EXPECTED WITH SOME AMOUNTS OF 4 TO 8 INCHES OCCURRING MAINLY IN THE NEXT 8 TO 10 HOURS. SEE LATEST FLASH FLOOD STATEMENTS(FLSNEW) AND LOCAL ACTION STATEMENTS (HLSNEW) AND FLASH FLOOD WARNINGS (FFWNEW) FOR FLOODING INFORMATION AND ANY SPECIFIC RAINFALL AMOUNTS. SEVERAL TORNADOES HAVE ALSO BEEN REPORTED IN EXTREME SOUTHEAST LOUISIANA JUST NORTH AND NORTHEAST OF THE CENTER OF ISIDORE. AS THE CENTER OF ISIDORE TURNS MORE NORTHEASTWARD LATE TODAY AND TONIGHT INTO FRIDAY CLOUDINESS AND PRECIP WILL DIMINISH AND END FROM THE WEST AND SOUTHWEST. SIGNIFICANTLY IMPROVED WEATHER BY FRIDAY INTO THE WEEKEND IS ON TAP FOR THE LOWER MISSISSIPPI VALLEY. DRIER AIR WILL SPREAD SOUTH AND SOUTHEAST IN THE WAKE OF ISIDORE BY FRIDAY INTO THE WEEKEND AS HIGH PRESSURE BUILDS SOUTHEAST. OUTSIDE OF THE FLOODING THREAT...THE NEXT CONCERN SURROUNDS AN INLAND HIGH WIND THREAT WHICH IS OBVIOUS WITH A STRONG LANDFALLING TROPICAL STORM. GIVEN THE CURRENT FORECAST WHICH PLACES TROPICAL STORM FORCE WINDS ACROSS INLAND LOCATIONS TODAY...WILL CONTINUE THE APPROPRIATE NPW ADDRESSING THE INLAND HIGH WIND THREAT WITH THE EARLY MORNING ZONE PACKAGE. PRELIM NUMBERS... MCB 74/69/86/66 +410 BTR 75/71/87/67 +310 MSY 80/73/86/71 +210 GPT 80/76/83/73 +310 .NEW...A TROPICAL STORM WARNING IN EFFECT FROM KPQL TO THE ATCHAFALAYA RIVER BASIN OUT 60 NM. LA...TROPICAL STORM WARNING LAZ038-040-046>050 -056>070 ...FLOOD WATCH LAZ034>040-046>050-056>070. ...INLAND TROPICAL STORM WIND WARNING LAZ034>037-039. MS...TROPICAL STORM WARNING MSZ080>082 ...FLOOD WATCH MSZ068>071-077-080>082 ...INLAND TROPICAL STORM WIND WARNING MSZ068>071-077. 05
In the hours before
Special weather statement, Sep 26, 6:11 AM CDT, 1 hour 30 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-270000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 615 AM CDT WED SEP 25 2002 ...A TORNADO WATCH IS IN EFFECT UNTIL 10 AM CDT THIS MORNING FOR EXTREME SOUTHEAST LOUISIANA AND SOUTHEAST MISSISSIPPI... ...A TROPICAL STORM WARNING IS IN EFFECT FOR MOST OF SOUTHEAST LOUISIANA AND ALL OF COASTAL MISSISSIPPI... ...AN INLAND TROPICAL STORM WIND WARNING IS IN EFFECT FOR THE EXTREME NORTHERN HALF OF SOUTHEAST LOUISIANA AND THE EXTREME SOUTHWEST HALF OF SOUTHWEST MISSISSIPPI... ...A FLOOD WATCH IS IN EFFECT THROUGH TODAY ACROSS SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI... .SYNOPSIS...TROPICAL STORM ISIDORE LOCATED OVER THE EXTREME EAST PORTION OF LAKE PONTCHARTRAIN AT 6 AM CDT WILL CONTINUE TO MOVE NORTH INTO SOUTHERN MISSISSIPPI THIS MORNING. ALL INTERESTS IN SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI SHOULD MONITOR THE LATEST ADVISORIES FROM THE NATIONAL HURRICANE CENTER AND TROPICAL STORM LOCAL ACTION STATEMENTS ISSUED BY THIS OFFICE. .ACTIONS...LAW ENFORCEMENT AGENCIES...EMERGENCY MANAGEMENT OFFICIALS...STORM SPOTTER GROUPS...AND OTHER INTERESTED CONCERNS SHOULD MONITOR THIS SITUATION AND TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN YOUR AREA. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO STATIONS...OR YOUR LOCAL CABLE OR SATELLITE TELEVISION PROVIDER FOR LATEST INFORMATION CONCERNING THIS POTENTIALLY DANGEROUS WEATHER SITUATION.
Local storm report, Sep 26, 7:26 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS, LA
726 AM CDT THU SEP 26 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0145 AM MONTEGUT LA TORNADO
09/26/02 TERREBONNE REPORTED BY SPOTTERS
0230 AM BOURG LA TORNADO
09/26/02 TERREBONNE REPORTED BY SPOTTERSThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 8:59 PM CDT | Flash Flood Warning | LIX | Jefferson, Lafourche, Orleans, Plaquemines, Saint Bernard, Saint Charles | 6 hr |
| Sep 25, 11:41 PM CDT | Tornado Warning | LIX | Jefferson, Lafourche | 109 min |
| Sep 25, 11:41 PM CDT | Tornado Warning | LIX | Lafourche | 34 min |
| Sep 26, 12:20 AM CDT | Tornado Warning | LIX | Terrebonne | 40 min |
| Sep 26, 12:20 AM CDT | Tornado Warning | LIX | Lafourche | 40 min |
| Sep 26, 1:06 AM CDT | Tornado Warning | LIX | Lafourche | 24 min |
| Sep 26, 1:06 AM CDT | Tornado Warning | LIX | Terrebonne | 24 min |
| Sep 26, 1:35 AM CDT | Tornado Warning | LIX | Terrebonne | 7 days |
| Sep 26, 2:21 AM CDT | Tornado Warning | LIX | Terrebonne | 39 min |
| Sep 26, 3:22 AM CDT | Flash Flood Warning | LIX | Assumption, Jefferson, Lafourche, Orleans, Plaquemines, Saint Bernard and 4 more | 4 hr |
| Sep 26, 8:24 AM CDT | Flash Flood Warning | LIX | Saint Tammany | 3 hr |
| Sep 26, 10:56 AM CDT | Flash Flood Warning | LIX | Jefferson, Plaquemines, Saint Bernard | 2 hr |
| Sep 26, 11:52 AM CDT | Flash Flood Warning | LIX | Saint Tammany | 3 hr |
| Sep 26, 1:30 PM CDT | Flash Flood Warning | LIX | Jefferson | 3 hr |
| Sep 26, 2:26 PM CDT | Flash Flood Warning | LIX | Saint John the Baptist, Tangipahoa | 4 hr |
| Sep 26, 3:08 PM CDT | Flash Flood Warning | LIX | Saint Tammany | 4 hr |
| Sep 26, 6:01 PM CDT | Flash Flood Warning | LIX | Livingston, Saint John the Baptist, Saint Tammany, Tangipahoa | 6 hr |
Nearby
Flash Flood Warnings in Louisiana, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.